Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2014  |  Volume : 5  |  Issue : 3  |  Page : 208--210

Hirsutism following the use of bimatoprost eyedrops for glaucoma


Subashini Kaliaperumal, Indu Govindaraj, Praveen Kumar Kopparapu, Shashi Ahuja 
 Department of Ophthalmology, JawaharIal Institute of Postgraduate Medical Education and Research, Puducherry, Tamil Nadu, India

Correspondence Address:
Subashini Kaliaperumal
8A, Balaji Street, Tagore Nagar, Jeevanandapuram, Puducherry - 605 008, Tamil Nadu
India

Prostaglandin F2 alpha (PGF2α) analogues including bimatoprost are often the first line drugs used in the treatment of glaucoma. We present a case of a 62-year-old female patient who was started on bimatoprost in both the eyes for primary open angle glaucoma. The intraocular pressures reached the target level but she developed hair growth over the chin and upper lip after six months of commencing of the treatment. The regional hypertrichosis did not reduce much after stopping the drug. Hirsutism is a potential side effect of prostaglandin analogues which has rarely been reported. Doctors and patients need to be aware of this noticeable and unwanted side effect. The effect seems to occur in patients already having few non-vellus hairs in these areas.


How to cite this article:
Kaliaperumal S, Govindaraj I, Kopparapu PK, Ahuja S. Hirsutism following the use of bimatoprost eyedrops for glaucoma.J Pharmacol Pharmacother 2014;5:208-210


How to cite this URL:
Kaliaperumal S, Govindaraj I, Kopparapu PK, Ahuja S. Hirsutism following the use of bimatoprost eyedrops for glaucoma. J Pharmacol Pharmacother [serial online] 2014 [cited 2021 Apr 22 ];5:208-210
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2014;volume=5;issue=3;spage=208;epage=210;aulast=Kaliaperumal;type=0